|Understanding Lab results
Sep 20, 2009
I am an African American woman living with HIV for 16 years now. In the past year I been diagnosed with HPV and had cryotherapy also I am now experience night sweats, muscle aches, and rash/lesion like breakouts on my back and chest. My current labs are CD4 108, Neutrophils 0.8, and HIV-1RNA Viral Load <48. My CD4 count has not risen over 120 in the past 2 years although my viral load remains undetectable. The doctor is not understanding why my CD4 count is rising and my Neutrophils is low. I been taking Norvir, Reyataz, and Truvada in 2009 I switched from Atripla which was not working. I take Bactrim and Azithromycin however I keep a constant cold and the rash and pus like bumps on my chest and break. Are my lab numbers maybe a concern for illness/disease other than HIV that perhaps my doctor is not identifying. I am very concern
| Response from Dr. Holodniy
Although you don't indicate what your CD4% is, I suspect it is higher than about 10%, which is where it would be if someone truly had 108 CD4 cells and wasn't on HIV therapy and had an undetectable viral load. Since your total neutrophil count is only 800 (normal range is about 3-10,000) something else is going on, and likely all your white blood cells are depressed, including your CD4 count. HIV does not usually affect the neutrophil count. Rashes can be the manifestation of something else going on. I suggest you see a dermatologist to at least put a name on it and that could lead to further investigation. A bone marrow biopsy may be indicated as well to see if something is affecting your bone marrow's ability to produce white blood cells.
Get Email Notifications When This Forum Updates or Subscribe With RSS
- Dry Cough Sign Of Seroconversion
- Swollen Lymph Glands Could I Have Acute HIV Infection
- AIDS Infection Risk Blowjob From A Prostitute
- Black Spots After Sex With Hooker Condom Broke Worried I Have HIV
- Dizziness After Vaginal Sex Without Condom Does It Mean I Have HIV
- Dry Mouth After Performing Oral Sex Worried I Have HIV
This forum is designed for educational purposes only, and experts are not rendering medical, mental health, legal or other professional advice or services. If you have or suspect you may have a medical, mental health, legal or other problem that requires advice, consult your own caregiver, attorney or other qualified professional.
Experts appearing on this page are independent and are solely responsible for editing and fact-checking their material. Neither TheBody.com nor any advertiser is the publisher or speaker of posted visitors' questions or the experts' material.